Wisconsin, 2012

Hail and Damaging Winds in Wisconsin, September 19, 2012

September 19, 2012 · NWS GRB · 10 events in 6 counties and zones

Thunderstorms developed ahead of a cold front and a strong upper level system. Some of the storms produced large hail, damaging winds, and funnel clouds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms developed ahead of a cold front and a strong upper level system. Some of the storms produced large hail, damaging winds, and funnel clouds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 19, 2:31 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 19, 2:31 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT WED SEP 19 2012

.SHORT TERM...TONIGHT AND THURSDAY. MAIN FORECAST CONCERNS ARE
EXITING PRECIP...THUNDER CHANCES...AND CLOUDS/TEMPS/PRECIP ON
THURSDAY.

SHOWERS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE AREA DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS AS POTENT
SHORTWAVE...JET MAX...AND COLD FRONT PUSH ACROSS THE STATE. SHOWER
ACTIVITY IS EXPECTED TO INCREASE THE NEXT FEW HOURS AS THESE
FEATURES PUSH ACROSS EASTERN WISCONSIN. WILL CONTINUE WITH
PREVIOUS FORECAST...PLACING THE HIGHEST POPS OVER CENTRAL WI LATE
THIS AFTERNOON...AND OVER EASTERN WI THIS EVENING AS BEST QG AND
FRONTOGENETIC FORCING IS REALIZED. WILL TAPER OFF POPS ACROSS
CENTRAL AND EAST-CENTRAL WI AFTER 03Z...AS THE DYNAMICS MOVES INTO
LOWER MICHIGAN. LINGERING SHOWER ACTIVITY AND LOW CLOUDS ARE
EXPECTED OVER FAR NORTHERN WISCONSIN...AS CYCLONIC FLOW FROM THE
NEARLY VERTICALLY STACKED LOW PRESSURE DOMINATES. WILL CONTINUE TO
MENTION THUNDER THIS EVENING AS STEEP LAPSE RATES OVER MINNESOTA
AND NORTHWEST WI CONTINUE TO PRODUCE SOME THUNDERSTORMS. LAPSE
RATES CONTINUE TO STEEPEN OVER THE AREA...BUT THINK THIS WILL
DIMINISH WITH THE LOSS OF DAYTIME HEATING. SO WILL CONTINUE WITH
JUST AN ISOLATED THUNDER MENTION THROUGH THE EVENING HOURS. ANY
STORM THAT DOES MAKE IT INTO THE CWA COULD PRODUCE SMALL HAIL.

WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH LATE THIS AFTERNOON
ACROSS THE FOX VALLEY AND LAKESHORE...WITH 925MB REMAINING AROUND
30-35KTS. A FEW GUSTS TO 40 TO 45 MPH ARE POSSIBLE...HOWEVER THEY
SHOULD REMAIN TOO ISOLATED FOR A WIND ADVISORY. WILL LET THE SPS
HIGHLIGHT THE WIND THREAT LATE THIS AFTERNOON.

CYCLONIC FLOW CONTINUES ON THURSDAY...WITH PLENTY OF CLOUDS
EXPECTED ACROSS FAR NORTHERN WISCONSIN THROUGH THE DAY. SOME SUN
IS EXPECTED IN THE MORNING ELSEWHERE...HOWEVER CLOUDS WILL FILL IN
BY AFTERNOON AS DAYTIME HEATING INTERACTS WITH COLD AIR ALOFT AND
LINGERING MOISTURE. CLOUDS WILL ALSO BE INCREASING AHEAD OF THE
NEXT SHORTWAVE DROPPING DOWN FROM CANADA. WINDS WILL NOT BE AS
GUSTY AS TODAY...BUT STILL EXPECT SOME GUSTS BETWEEN 20-30 MPH.

COLD AIR ADVECTION WILL ALLOW TEMPS TO DROP INTO THE 40S ACROSS
MOST LOCATIONS TONIGHT...WITH SOME 30S POSSIBLE IN THE TYPICAL
COLD SPOTS ACROSS NORTH-CENTRAL WISCONSIN. CLOUDS AND SOME WIND
WILL HELP TEMPS FROM TANKING THOUGH. CLOUDS WILL HOLD HIGHS IN THE
50S ACROSS FAR NORTH-CENTRAL WI ON THURSDAY...BUT SOME SUN WILL
HELP BOOST TEMPS INTO THE 60S ACROSS MUCH OF CENTRAL AND EAST-
CENTRAL WI.

.LONG TERM...THU NGT THRU NXT WED. STRONGLY AMPLIFIED FLOW
CONSISTING OF A WRN CONUS UPR RDG/E-CNTRL CONUS UPR TROF TO
PERSIST INTO THE UPCOMING WEEKEND BEFORE THE FLOW BEGINS TO SPLIT
OVER THE ERN PACIFIC AND THE UPR TROF LIFTS NE INTO CANADA.
COOLER/UNSETTLED WEATHER TO PREVAIL OVER NE WI THRU AT LEAST
SAT...THEN WARMER/DRIER WEATHER TO RETURN EARLY NXT WEEK.

WE WL SEE ANOTHER PIECE OF SHORTWAVE ENERGY DIVE SEWD ACROSS THE
UPR MS VALLEY THU NGT ACCOMPANIED BY ANOTHER CDFNT. THERE IS SOME
MDL DISAGREEMENT AS TO HOW FAST THESE WEATHER FEATURES WL APPROACH
NE WI DURING THE OVERNIGHT PERIOD. THE FASTER GFS/UKMET OVERSPREAD
THE ENTIRE FCST AREA WITH SHWRS BY DAYBREAK...WHILE THE SLOWER
NAM/ECMWF ONLY BRING THE LEADING EDGE OF SHWRS INTO CNTRL WI. HAVE
GENERALLY USED A COMPROMISE SOLUTION HERE AND HAVE A SLGT CHC POP
REACH THE LAKESHORE WHILE RAISING POPS OVER N-CNTRL WI TO HI CHC.
THICKENING CLOUD COVER WL PREVENT ANY FROST FORMATION...BUT TEMPS
WL STILL BE VERY COOL WITH MOST OF NE WI DROPPING INTO THE UPR 30S
TO MID 40S RANGE.

THIS FIRST SHORTWAVE/CDFNT COMBINATION QUICKLY SWINGS THRU WI ON
FRI WITH GOOD FORCING (Q-G/FRONTOGENETICAL) AND STEEP MID-LEVEL
LAPSE RATES. EXPECT TO SEE SHWR ACTIVITY RESEMBLING THOSE SEEN
TODAY (SCT IN NATURE)...SO HAVE KEPT POPS FAIRLY HI IN THE CHC
CATEGORY (40-50%) WITH SOME DECREASE IN THE AFTERNOON OVER CNTRL
WI AS SUBSIDENCE ARRIVES BEHIND THE FNT. THE COOL START TO THE
DAY...COUPLED WITH CLOUD COVER AND CAA...WL KEEP MAX TEMPS ABOUT
10 DEGS BLO NORMAL (GENERALLY 50-55 NORTH...55-60 CNTRL/E-CNTRL).

A BRIEF BREAK IN THE PCPN CHCS REMAINS POSSIBLE FRI EVENING AS NE
WI TO RESIDE BETWEEN SHORTWAVES/CDFNTS. HOWEVER...THIS NXT
SHORTWAVE/CDFNT APPEARS TO BE STRONGER THAN ITS PREDECESSOR...THUS
EVEN WITH A LOSS OF INSTABILITY...SUFFICIENT FORCING WL BRING THE
SHWR CHC BACK TO THE FCST FRI NGT. THE CORE OF THE DEEP UPR TROF
IS FCST TO ROTATE INTO THE GREAT LKS REGION ON SAT BRINGING COOL
AIR ALOFT AND AN INCREASING CHC FOR INSTABILITY SHWRS TO NE WI.
THE BEST LIKELIHOOD OF SEEING PCPN WOULD BE N-CNTRL WI WHERE LK
EFFECT POTENTIAL WOULD ADD TO THE STRONG FORCING PROVIDED BY THE
UPR TROF. WL ALSO NEED TO WATCH A STRONG SHORTWAVE WHICH THE MDLS
SEND THRU SRN WI/NRN IL AROUND THE MIDDAY HOUR SAT. IF THIS
FEATURE ENDS UPR ANY FARTHER NORTH...POPS WOULD NEED TO BE RAISED
ACROSS SRN SECTIONS OF THE FCST AREA. A VERY COOL DAY EXPECTED
WITH MAX TEMPS RANGING FROM THE UPR 40S NORTH TO THE MID-UPR 50S
E-CNTRL WI.

NE WI TO RESIDE IN THE CYCLONIC SIDE OF THE BROAD UPR TROF SAT NGT...
BUT THE LOSS OF DAYTIME HEATING SHOULD ELIMINATE MOST OF THE SHWRS
BY THE EARLY EVENING HOURS. THE ONLY EXCEPTION WL BE OVER NRN WI
WHERE LK EFFECT CLOUDS/PCPN TO LINGER THRU MOST OF THE NGT.
MEANWHILE...HI PRES OVER THE MIDWEST IS FCST TO START BUILDING EWD
TOWARD WI DURING THE OVERNIGHT HOURS AND ATTEMPT TO BREAK UP THE
CLOUDS OVER CNTRL/E-CNTRL WI. EXACTLY HOW FAST THESE CLOUDS DISSIPATE
WL PLAY A MAJOR ROLE ON WHETHER ANY FROST COULD FORM. HAVE NOT
MENTIONED ANY FROST FOR NOW DUE TO BOTH THE UNCERTAINTY OF THE CLOUD
COVER AND THERE MAY BE ENUF BOUNDARY LAYER WINDS TO PREVENT ANY FROST
FROM EVEN FORMING. ANY LAKE EFFECT SHWR ACTIVITY SHOULD BECOME MORE
WIDELY SCT ON SUNDAY AS THE CYCLONIC FLOW WEAKENS AND DRIER AIR FROM
THE APPROACHING SFC HI LIMIT THE AMOUNT OF INSTABILITY. THE REST OF
THE FCST AREA WL SEE PARTLY CLOUDY SKIES WITH TEMPS STILL 10-15 DEGS
BLO NORMAL.

AS THE HI PRES HEADS TOWARD THE OHIO RIVER VALLEY SUNDAY NGT...WINDS
WL GRADUALLY BACK WEST THEN SW WHICH WOULD END ANY FURTHER LAKE
EFFECT THREAT. PATCHY FROST WL AGAIN BE POSSIBLE SUNDAY NGT AS SKIES
GO MOSTLY CLEAR...BUT THE ONSET OF WAA SHOULD PREVENT TEMPS FROM
COMPLETELY FREE-FALLING. THE MEAN FLOW BEGINS TO DEAMPLIFY STARTING
ON MON WITH A SPLIT FLOW IN PLACE THEREAFTER. THE ONLY WEATHER
FEATURE OF ANY INTEREST IS THE PASSAGE OF A WEAK CDFNT WHICH THE
MDLS DIFFER ON TIMING (MON NGT VERSUS TUE AFTERNOON). LACK OF
MOISTURE/FORCING WOULD PRECLUDE ANY PCPN...THUS ONLY A WIND SHIFT
ANTICIPATED. TEMPS ARE FCST TO SLOWLY WARM...BUT REMAIN SLIGHTLY
BLO NORMAL DURING THE MON-WED TIME FRAME.
&&

.AVIATION...LIGHT RAIN WILL CONTINUE TO DEVELOP AND SPREAD ACROSS
NORTHEAST WI THIS AFTERNOON AS A COLD FRONT SWINGS ACROSS THE
STATE. AHEAD OF THE RAIN...LOOK FOR GUSTY SOUTH TO SOUTHWEST
WINDS...WITH GUSTS BETWEEN 35 AND 40 MPH POSSIBLE. MAINLY VFR
CIGS/VSBYS ARE EXPECTED WITH THE LIGHT RAIN ACTIVITY...HOWEVER SOME
MVFR CIGS/VSBYS WILL BE POSSIBLE IN THE HEAVIER ACTIVITY. A
THUNDERSTORM IS POSSIBLE AS WELL THIS AFTERNOON...BUT CHANCES
ARE TOO LOW TO MENTION IN THE TAFS AT THIS TIME. THE RAIN SHOWER
ACTIVITY WILL END FROM WEST TO EAST LATE THIS AFTERNOON AND EARLY
EVENING...WITH VFR CONDITIONS EXPECTED TONIGHT FOR MOST LOCATIONS.
THE EXCEPTION WILL BE ACROSS NORTHERN WISCONSIN...INCLUDING RHI...
WHERE LINGERING SHOWERS AND LOW CLOUDS ARE POSSIBLE. THE GUSTY
WINDS WILL DIMINISH THIS EVENING. AS WINDS DIMINISH...LLWS WILL BE
POSSIBLE OVERNIGHT...AS 925MB WINDS REMAIN AROUND 30-35 KTS. WINDS
WILL PICK UP AGAIN LATE THURSDAY MORNING AND AFTERNOON.

BERSCH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BERSCH/KALLAS
Hazardous weather outlook, Sep 19, 2:35 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT WED SEP 19 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
335 PM CDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING. THE STORMS ARE
NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE LOCALLY GUSTY WINDS
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

FROST AND SOME FREEZING TEMPERATURES WILL PROBABLY OCCUR AGAIN ON AT
LEAST ONE OR TWO MORE NIGHTS DURING THE PERIOD. DETERMINING EXACTLY
WHEN WILL DEPEND ON HOW MUCH CLOUD COVER LINGERS AT NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-202045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
335 PM CDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SOUTH GALES ARE EXPECTED ON THE LAKE AND NORTHERN BAY EARLY THIS
EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ACROSS
THE ENTIRE AREA THROUGH THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

GUSTY NORTHWEST WINDS MAY BRING SMALL CRAFT ADVISORY CONDITIONS
THIS WEEKEND.

BERSCH/AK

In the hours before

Special weather statement, Sep 19, 12:41 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
141 PM CDT WED SEP 19 2012

WIZ022-031-037>040-045-048>050-073-074-192045-
DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
141 PM CDT WED SEP 19 2012

...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS EASTERN
WISCONSIN THIS AFTERNOON...

SUSTAINED SOUTH TO SOUTHWEST WINDS WILL CONTINUE AT 20 TO 30 MPH
ACROSS EASTERN WISCONSIN THIS AFTERNOON...WITH FREQUENT GUSTS TO
40 MPH. ISOLATED GUSTS TO 45 MPH ARE ALSO POSSIBLE...ESPECIALLY
ACROSS THE FOX VALLEY AND LAKESHORE.

WIND WILL DIMINISH AND BECOME WESTERLY THIS EVENING AS A COLD
FRONT EXITS THE REGION.

BERSCH
Special weather statement, Sep 19, 3:20 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT WED SEP 19 2012

WIZ022-038>040-048>050-192330-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
420 PM CDT WED SEP 19 2012

...GUSTY SOUTH WINDS WILL GRADUALLY DIMINISH ACROSS THE FOX
VALLEY AND LAKESHORE AREAS LATE THIS AFTERNOON...

SUSTAINED SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH ACROSS THE
FOX VALLEY AND LAKESHORE AREAS LATE THIS AFTERNOON...WITH GUSTS
UP TO 40 MPH. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR
MOTORISTS WITH HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO EAST
ORIENTED ROADS.

THE WIND WILL GRADUALLY DIMINISH BEFORE SUNSET...THEN BECOME
WESTERLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE REGION.

KIECKBUSCH
Special weather statement, Sep 19, 4:38 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT WED SEP 19 2012

WIZ005-010-011-018-019-030-200030-
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
538 PM CDT WED SEP 19 2012

...THUNDERSTORMS HEADED FOR NORTH CENTRAL WISCONSIN...

SCATTERED THUNDERSTORMS WILL MOVE THROUGH NORTH CENTRAL WISCONSIN...
AFFECTING MINOCQUA...EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...
MERRILL...ANTIGO AND WAUSAU THROUGH 730 PM. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.

PERSONS WITH OUTDOOR PLANS EARLY THIS EVENING SHOULD KEEP AN EYE
ON THE SKY...AND BE PREPARED TO SEEK SHELTER WHEN STORMS APPROACH.

KIECKBUSCH

The radar

The La Crosse radar (KARX), 110 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

5 hail, 3 funnel cloud, 2 thunderstorm wind. Local standard time, as filed.

Hail, Wood

When
September 19, 5:00 PM CST
Where
Wood County, Pittsville
Measured
0.75 in hail
Reported by
Public
Coordinates
44.450, -90.130

Penny size hail fell at Pittsville.

Funnel Cloud, Oneida

When
September 19, 5:27 PM CST
Where
Oneida County, 0.48 mi E of Rhinelander
Reported by
Public
Coordinates
45.630, -89.410

Thunderstorms produced a funnel cloud over Rhinelander.

Thunderstorm Wind, Oneida

When
September 19, 5:30 PM CST
Where
Oneida County, 0.83 mi NE of Rhinelander
Measured
52 kt (60 mph) estimated gust
Property damage
$13,000
Reported by
Emergency Manager
Coordinates
45.638, -89.407

Thunderstorms produced wind near 60 mph on the northeast side of Rhinelander. The storms knocked trees down on three properties in the same neighborhood, causing minor damage to two homes, a car, and a fence. In addition, the top of a petroleum asphalt tank was partially ripped off at a nearby business.

Funnel Cloud, Lincoln

When
September 19, 5:37 PM CST
Where
Lincoln County, 0.69 mi S of Tomahawk
Reported by
Public
Coordinates
45.460, -89.730

Thunderstorms produced a funnel cloud over Tomahawk.

Thunderstorm Wind, Lincoln

When
September 19, 5:37 PM CST
Where
Lincoln County, 0.84 mi SE of Tomahawk Rgnl Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.460, -89.790

Thunderstorm winds downed several trees west of Tomahawk and knocked a tree onto a car near CTH A.

Funnel Cloud, Forest

When
September 19, 6:20 PM CST
Where
Forest County, 0.48 mi E of Wabeno
Reported by
Fire Department/Rescue
Coordinates
45.430, -88.660

Thunderstorms produced a funnel cloud over Wabeno.

Hail, Waupaca

When
September 19, 6:28 PM CST
Where
Waupaca County, New London
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
44.380, -88.750

Penny size hail fell in New London.

Hail, Waupaca

When
September 19, 6:43 PM CST
Where
Waupaca County, 0.85 mi SE of Fremont
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
44.260, -88.860

Nickel size hail fell in Fremont. The hail covered the ground.

Hail, Waupaca

When
September 19, 6:46 PM CST
Where
Waupaca County, 0.85 mi SE of Fremont
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
44.260, -88.860

Quarter size hail fell northeast of Fremont.

Hail, Winnebago

When
September 19, 7:32 PM CST
Where
Winnebago County, 0.69 mi S of Oshkosh
Measured
0.75 in hail
Reported by
Public
Coordinates
44.010, -88.550

Penny size hail fell in Oshkosh.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408844, 408841, 402806, 408842, 408849, 408843, 408845, 408846, 408847, 408848.